MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-541PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-541PA; TRANSMITTER
Model Number ZM-541PA
Medical Device Problem Codes Communication or Transmission Problem (2896); Patient Device Interaction Problem (4001); Intermittent Communication Failure (4038)
Health Effect - Clinical Codes Injury (2348); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that one of their patients fell while a transmitter was attached to them.The customer also reported that they could not confirm that this happened because of the transmitter.The customer will be sending in their adverse event form to supplement the reported event.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr part 803.56 when additional information becomes available.The following fields contain no information (ni), as attempts to obtain information were made but not provided: age at time of the event, patient sex, patient weight, ethnicity, race, relevant tests/laboratory data, including dates, other relevant history, including preexisting conditions.
 
Event or Problem Description
The customer reported that one of their patients fell while a transmitter was attached to them.The customer also reported that they could not confirm that this happened because of the transmitter.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that the transmitter was giving intermittent signal loss at the central nurse's station (cns).The customer additionally reported that one of their patients fell while the transmitter was attached to them, however no patient injury was reported as a result of the fall.The customer also reported they could not confirm that this happened because of the transmitter.The customer sent in their adverse event form to supplement the reported event.Service performed: exchange.Investigation summary: the root cause for signal loss was found to be related to user workflow issues.The customer was leaving the batteries in the zm transmitters even when not in use which caused corrosion on the battery contacts, resulting in signal loss.User workflow was corrected, and the issue of signal loss was resolved.The root cause of this issue is user error and is not the result of a device malfunction of an nk device.
 
Event or Problem Description

Brand Name
ZM-541PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
safety mgmt dept, quality mgmt
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key9690760
Report Number8030229-2020-00069
Device Sequence Number2756010
Product Code DRT
UDI-Device Identifier04931921106617
UDI-Public04931921106617
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/16/2023
Report Date (Section F) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberZM-541PA
Device Catalogue NumberZM-541PA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/23/2020
Device Age72 MO
Event Location Hospital
Date Report to Manufacturer02/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2020
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date02/10/2020
Supplement Report FDA Received Date01/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/28/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CNS
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale
Date Report Sent to FDA02/10/2020